Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ask8

3 Months on Roaccutane - Minimal Progress

Recommended Posts

So I've been on roaccutane for 3 months now, about to go into my 4th month.

After 2 and a half months I was noticing progress - my chin and nose area were clearing with just a few small whiteheads and cysts on my cheeks. I was so excited, thinking this is the turnaround point and it's only up from here.

However, the last 2 weeks have been awful. My face has just exploded in cysts on my chin and around my nose. Only my cheeks seem to have started clearing up and that's the only progress I've seen on roaccutane overall. This massive breakout just seems to have come out of nowhere as I had already gone through the purge after the dose increase 2 weeks prior to this almighty breakout.

I'm feeling incredibly deflated and most of all worried by the lack of progress so far into my treatment.
Even my derm said this was rare that I was coming out with cysts again after I was beginning to clear. 

For background info I'm a 60kg female and my dosage has been:
Month 1 - 20mg
Month 2 - 30mg
Month 3 - 40mg

...and I'm staying on 40mg for the 4th month.

My acne is severe and obviously persistent at this point. I just want some reassurance that this medication is actually going to work at some point. I'm so worried - this is supposed to be the best drug in the world to treat acne and it doesn't seem to be working for me.

Is the fact my progress is so slow related to not being on a full dose? Will there be success eventually?

Any help would really be appreciated please:(((

Share this post


Link to post
Share on other sites

So I weigh around 65 kg so pretty similar weight and I have been on 40 mg my whole course and at the start of the 3rd month I started to clear so by then my cumulative dose was 2400 mg and you after three entire months are at 2700 mg and I assume your acne is worst than mine. So yes it will take longer on lower dosages but you don't have to deal with too many bad side effects. This drug will work you need to hit a higher dosage which you will and your face will start to clear. Stick with it and keep taking the pills and you will clear up and if they have to they can put you on higher dosage, you have time and options still don't worry too much :) 

Share this post


Link to post
Share on other sites

Hey there,

I am currently on 2nd course of Accutane..
 
For the 1st course, I took enough cumulative dosage/weight. For me, the initial break out was really really severe too.. but it works.. I think Accutane always work.. give it more time.. I know it is really really hard to stay strong.. but it will work.. trust me :D

I am currently on 2nd course of Accutane but this time, I am only taking very low dose (10mg/day or every otherday). 

Anyways.. good luck to your journey!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×